Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Fever,rash on torso,feet,around mouth,irritable after eating almonds

I gave my son a piece of chocolate with almonds about 3:30 pm yesterday. I noticed him getting very irritable lateron in the day. He developed a fever and when we got home around 7:30 p I noticed that he had a rash . I assumed it was an allergic reaction to the almonds ( I think he has an allergy to walnuts, but he can eat AAAAAAA nuts and pistachios) so I gave him son benydrl around 8 pm. It is now 1 am and the rah has gotten worse could it be something else? Cortisone is not working either. The rash is on his extremities, torso front and back bottom of feet and a little around his mouth
Asked On : Thu, 29 Mar 2012
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Infectious Diseases 's  Response
Welcome to Healthcare Magic forum.
Tree nuts are frequent causes of allergy in children especially almonds & walnuts .Your suspicion is most likely true as an allergy frequently presents as rash as described.
However please remember that if the rash is worsening or he develops symptoms like breathing difficulty, swelling of tongue,high grade fever, vomiting, decreased urine or bleeding from any site then you should seek prompt consultation with his doctor.Since benadryl and I assume local cortisone has not been effective the doctor might precribe hydroxyzine or levocetrizine or prednisone as per his weight and indication.
The less likely possibility is that of a viral exanthem but its usually preceded by prodrome illness like cold, fever, stomach upset etc before 3_4 days of rash.Also viral rash usually subside in a couple of days on its own.
So you may wait and watch for progression and as per feasibility consult your doctor for confirmation of diagnosis and management.
Wishing him a speedy recovery.
Answered: Thu, 29 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor